Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 201, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 29, 2014, 3:58 AM CDT for 4 counties in Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2014, 3:58 AM CDT (08:58 UTC)
- Expired
- Jun 29, 2014, 4:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Gove County, KS, Logan County, KS, Sheridan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 83 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
469
WUUS53 KGLD 290858
SVRGLD
KSC063-109-179-193-290945-
/O.NEW.KGLD.SV.W.0201.140629T0858Z-140629T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
358 AM CDT SUN JUN 29 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
SOUTHWESTERN SHERIDAN COUNTY IN NORTHWEST KANSAS...
SOUTHEASTERN THOMAS COUNTY IN NORTHWEST KANSAS...
* UNTIL 445 AM CDT
* AT 353 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONUMENT...
AND MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OAKLEY...ANGELUS AND GRINNELL.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 62 AND 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3930 10053 3887 10055 3892 10117 3928 10117
TIME...MOT...LOC 0858Z 273DEG 18KT 3907 10093
HAIL...1.75IN
WIND...60MPH
$$
LUNDQUIST2 follow-up statements
831
WWUS53 KGLD 290912
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
312 AM MDT SUN JUN 29 2014
KSC063-109-179-193-290945-
/O.CON.KGLD.SV.W.0201.000000T0000Z-140629T0945Z/
THOMAS KS-SHERIDAN KS-LOGAN KS-GOVE KS-
412 AM CDT SUN JUN 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GOVE...NORTHEASTERN LOGAN...SOUTHWESTERN SHERIDAN AND SOUTHEASTERN
THOMAS COUNTIES UNTIL 445 AM CDT...
AT 408 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAKLEY...AND
MOVING EAST AT 20 MPH.
HAZARD...TENNIS BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
ANGELUS AND GRINNELL.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 63 AND 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3930 10053 3887 10055 3892 10117 3928 10117
TIME...MOT...LOC 0912Z 273DEG 18KT 3906 10086
HAIL...2.50IN
WIND...<50MPH
$$
LUNDQUIST913
WWUS53 KGLD 290927
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
327 AM MDT SUN JUN 29 2014
KSC063-109-179-193-290945-
/O.CON.KGLD.SV.W.0201.000000T0000Z-140629T0945Z/
THOMAS KS-SHERIDAN KS-LOGAN KS-GOVE KS-
427 AM CDT SUN JUN 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GOVE...NORTHEASTERN LOGAN...SOUTHWESTERN SHERIDAN AND SOUTHEASTERN
THOMAS COUNTIES UNTIL 445 AM CDT...
AT 423 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAKLEY...AND
MOVING EAST AT 20 MPH.
HAZARD...TENNIS BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
GRINNELL AND ANGELUS.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 68 AND 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3896 10102 3919 10103 3930 10053 3887 10055
TIME...MOT...LOC 0927Z 273DEG 18KT 3906 10085
HAIL...2.50IN
WIND...<50MPH
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:33 AM CDT, 25 minutes earlier.
Area forecast discussion, Jun 29, 3:33 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 233 AM MDT SUN JUN 29 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 230 AM MDT SUN JUN 29 2014 TODAY-TONIGHT...ELEVATED STRONG AND SEVERE THUNDERSTORMS CURRENTLY UNDERWAY THIS MORNING FROM SHERMAN COUNTY SOUTHEAST THROUGH GOVE COUNTY. INDIVIDUAL STORMS ARE FORECAST TO CONTINUE MOVING EAST WHILE THE LINE ITSELF MOVES BIT MORE TO THE NORTHEAST. SHOULD/MAY SEE A LULL IN PRECIP ACTIVITY THIS AFTERNOON BEFORE ANOTHER WEAK DISTURBANCE MOVES INTO THE AREA FROM THE WEST SUPPORTING A FEW THUNDERSTORMS. THESE SHOULD DISSIPATE SHORTLY AFTER SUNSET. HIGH TEMPERATURES GENERALLY 90-95. LOWS IN THE 60S EXCEPT AROUND 70 NEAR HILL CITY. MONDAY-MONDAY NIGHT...COLD FRONT MOVES THROUGH BRINGING GUSTY NORTH TO NORTHEAST WINDS AND COOLER AFTERNOON TEMPERATURES IN THE MID 80S NORTH TO LOW 90S SOUTH. REINSERTED SMALL CHANCES FOR THUNDERSTORMS MONDAY AFTERNOON AND NIGHT GENERALLY SOUTH OF THE INTERSTATE. A WEATHER DISTURBANCE MOVES IN FROM THE WEST POSSIBLY CREATING A FEW STORMS DURING THE AFTERNOON POSSIBLY INCREASING COVERAGE AS A CLUSTER OF STORMS MONDAY NIGHT. LOWS IN THE 50S TO LOW 60S. TUESDAY-TUESDAY NIGHT...REINFORCING SHOT OF COOLER AIR MOVES IN WITH HIGHS ONLY IN THE MID 70S TO LOW 80S. LOWS IN THE 50S. NO PRECIPITATION EXPECTED. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 230 AM MDT SUN JUN 29 2014 THE MOST SIGNIFICANT CHANGES IN THE EXTENDED OVER THE LAST COUPLE OF DAYS HAS BEEN A TREND TOWARD A DRIER FORECAST FOR MID WEEK AS MODEL CONSENSUS HAS BEEN FOR DEEPER/STRONGER UPPER TROUGH AND FURTHER SOUTH PLACEMENT OF SURFACE BOUNDARY. THIS TROUGH WILL CROSS THE CENTRAL HIGH PLAINS REGION EARLY WEDNESDAY AND THEN QUICKLY MOVE EASTWARD. POST FRONTAL RELATIVELY COOL/DRY NORTHERLY FLOW AT LOW LEVELS WILL CONTINUE ON WEDNESDAY. MEANWHILE AN UPPER LEVEL RIDGE WILL CONTINUE BUILDING ACROSS THE WESTERN CONUS AND SLOWLY MOVE EAST WITH RISING HEIGHTS AND WARMING MID LEVELS INTO LATE WEEK. BY LATE WEEK...THE COMBINATION OF LOW LEVEL CONVERGENCE NEAR A DEVELOPING LEE TROUGH AND INCREASING SOUTHEASTERLY MOIST LOW LEVEL FLOW SHOULD RESULT IN AT LEAST ISOLATED CONVECTION DURING THE AFTERNOON AND EVENING BOTH THURSDAY AND FRIDAY. ON SATURDAY A SHORTWAVE TROUGH IS SHOWN BY MEDIUM RANGE DETERMINISTIC GUIDANCE MOVING SOUTHEASTWARD ACROSS THE AREA. THIS MAY BE ENOUGH TO SHIFT LEE TROUGH/DRYLINE FURTHER EAST INTO THE FORECAST AREA FOCUSING DEEPEST MOISTURE AND POSSIBLE CONVECTION A LITTLE FURTHER EASTWARD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 230 AM MDT SUN JUN 29 2014 KGLD...MVFR CIGS EXPECTED FROM TAF ISSUANCE THROUGH 16Z PLUS OR MINUS AN HOUR WITH VFR CONDITIONS EXPECTED THROUGH THE REST OF THE TAF PERIOD. MAY SEE A CONVECTIVE TOWER OR THUNDERSTORM IN THE 23Z- 03Z TIME FRAME BUT RIGHT NOW ACTIVITY TOO ISOLATED TO MENTION IN THE TAF. KMCK...MVFR CIGS POSSIBLE FROM TAF ISSUANCE THROUGH 17Z WITH VFR CONDITIONS EXPECTED THROUGH THE REST OF THE TAF PERIOD. STRONG TO SEVERE THUNDERSTORMS POSSIBLE IN THE 12Z-16Z TIMEFRAME WITH LARGE HAIL THE PRIMARY THREAT. AFTER 16Z NO PRECIPITATION EXPECTED. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...BRB AVIATION...99
Hazardous weather outlook, Jun 28, 11:32 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1032 PM MDT SAT JUN 28 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1032 PM MDT SAT JUN 28 2014 /1132 PM CDT SAT JUN 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP SOUTH OF I-70 NEAR THE COLORADO BORDER AFTER MIDNIGHT...MOVING EAST ACROSS THE AREA THROUGH MID MORNING SUNDAY. LARGE HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS...ESPECIALLY FOR LOCATIONS SOUTH OF I-70. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE INTO MID MORNING SUNDAY. THE PRIMARY THREAT WILL BE LARGE HAIL...MAINLY EAST OF HIGHWAY 83. STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS THE AREA MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANY SEVERE WEATHER REPORTS ARE GREATLY APPRECIATED BY PHONE OR THROUGH SOCIAL MEDIA. JTL
In the hours before
Special weather statement, Jun 29, 1:16 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1216 AM MDT SUN JUN 29 2014 KSZ028-290630- LOGAN- 116 AM CDT SUN JUN 29 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES EAST OF RUSSELL SPRINGS...MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3900 10118 3899 10082 3878 10082 3877 10119 TIME...MOT...LOC 0616Z 273DEG 25KT 3889 10106 LUNDQUIST
Local storm report, Jun 29, 2:59 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
159 AM MDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM HAIL GOODLAND 39.35N 101.71W
06/29/2014 M1.00 INCH SHERMAN KS NWS EMPLOYEE
&&
BRBLocal storm report, Jun 29, 3:02 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
202 AM MDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL GOODLAND 39.35N 101.71W
06/29/2014 E1.00 INCH SHERMAN KS TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL AT 15TH AND CALDWELL.
0201 AM HAIL GOODLAND 39.35N 101.71W
06/29/2014 M1.25 INCH SHERMAN KS NWS EMPLOYEE
AT NWS OFFICE.
&&
BRBLocal storm report, Jun 29, 3:04 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
204 AM MDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM HAIL 10 S RULETON 39.20N 101.88W
06/29/2014 E1.25 INCH SHERMAN KS PUBLIC
RECEIVED VIA SOCIAL MEDIA.
&&
BRBLocal storm report, Jun 29, 3:10 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
210 AM MDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM HAIL GOODLAND 39.35N 101.71W
06/29/2014 M1.50 INCH SHERMAN KS NWS EMPLOYEE
MOSTLY QUARTER SIZE. ONE STONE MEASURED 1 1/2 INCH IN
DIAMETER.
&&
BRBLocal storm report, Jun 29, 3:56 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
256 AM MDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM HAIL 10 S RULETON 39.20N 101.88W
06/29/2014 M3.00 INCH SHERMAN KS PUBLIC
HAIL BROKE WINDOWS. RECEIVED VIA SOCIAL MEDIA.
&&
BRBThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:16 AM CDT | Special Weather Statement | GLD | Logan | 14 min |
| Jun 29, 1:29 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 61 min |
| Jun 29, 1:57 AM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 63 min |
| Jun 29, 2:02 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 58 min |
| Jun 29, 2:24 AM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 66 min |
| Jun 29, 2:35 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 55 min |
| Jun 29, 2:50 AM CDT | Severe Thunderstorm Warning | GLD | Sherman | 40 min |
| Jun 29, 2:56 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 64 min |
| Jun 29, 3:05 AM CDT | Severe Thunderstorm Warning | GLD | Gove | 40 min |
| Jun 29, 3:18 AM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Sherman, Thomas | 42 min |
| Jun 29, 3:27 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 63 min |
| Jun 29, 3:30 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 32 min |
| Jun 29, 4:24 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 66 min |
| Jun 29, 4:44 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 61 min |
| Jun 29, 5:05 AM CDT | Tornado Warning | GLD | Logan | 25 min |
| Jun 29, 5:11 AM CDT | Severe Thunderstorm Warning | GLD | Gove | 34 min |
| Jun 29, 5:27 AM CDT | Severe Thunderstorm Warning | GLD | Logan | 63 min |
| Jun 29, 5:29 AM CDT | Tornado Warning | GLD | Logan | 35 min |
| Jun 29, 5:37 AM CDT | Flash Flood Warning | GLD | Logan | 3 hr |
| Jun 29, 5:41 AM CDT | Severe Thunderstorm Warning | GLD | Gove | 64 min |
| Jun 29, 5:57 AM CDT | Flash Flood Warning | GLD | Gove | 3 hr |
| Jun 29, 6:21 AM CDT | Tornado Warning | GLD | Gove | 39 min |
| Jun 29, 6:26 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 64 min |
| Jun 29, 8:25 AM CDT | Areal Flood Warning | GLD | Logan | 12 hr |
| Jun 29, 8:55 AM CDT | Areal Flood Warning | GLD | Gove | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.